Alert archive / South Carolina / Lake Wind Advisories in 2009

Lake Wind Advisory 21, NWS Columbia, SC

May 17, 200916 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at May 17, 2009, 2:56 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at May 17, 2009, 10:13 PM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 17, 2009, 2:56 PM EDT (18:56 UTC)
In effect from
May 17, 2009, 10:13 PM EDT
Expired
May 20, 2009, 11:26 PM EDT
In force
3 days
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 171856
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
256 PM EDT SUN MAY 17 2009


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
181000-
/O.NEW.KCAE.LW.Y.0021.090518T0800Z-090519T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
256 PM EDT SUN MAY 17 2009

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH
IS IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY.

STRONG NORTHEASTERLY WINDS AROUND 20 TO 25 KNOTS ARE EXPECTED TO
DEVELOP ON AREA LAKES...IN THE WAKE OF A COLD FRONT...DURING THE
PREDAWN HOURS. THESE STRONG WINDS ARE EXPECTED TO PERSIST THROUGH
THE DAY MONDAY AS THE PRESSURE GRADIENT INTENSIFIES WITH HIGH
PRESSURE BUILDING TO THE NORTH AND LOW PRESSURE DEVELOPING NEAR
SOUTH FLORIDA. WINDS SHOULD SUBSIDE BELOW ADVISORY CRITERIA AFTER
SUNSET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
11 follow-up statements
000 
WWUS72 KCAE 180213
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1013 PM EDT SUN MAY 17 2009

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
180900-
/O.EXT.KCAE.LW.Y.0021.090518T0213Z-090519T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1013 PM EDT SUN MAY 17 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT MONDAY. 

STRONG NORTHEASTERLY WINDS AROUND 20 TO 25 KNOTS ARE EXPECTED ON
AREA LAKES TONIGHT AND MONDAY. WINDS ARE EXPECTED TO SUBSIDE
BELOW ADVISORY CRITERIA AFTER SUNSET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 180757
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
357 AM EDT MON MAY 18 2009

...LAKE WIND ADVISORY THROUGH TUESDAY...

.A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL PRODUCE BREEZY 
CONDITIONS ON AREA LAKES. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
181600-
/O.EXT.KCAE.LW.Y.0021.000000T0000Z-090519T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
357 AM EDT MON MAY 18 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT TUESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT TUESDAY. 

STRONG NORTHEASTERLY WINDS AROUND 20 TO 25 KNOTS ARE EXPECTED ON
AREA LAKES TODAY THROUGH TUESDAY. WIND GUSTS AT TIMES WILL BE NEAR
30 KNOTS. THE WINDS SPEEDS ACROSS THE LAKES WILL DIMINISH TO 15 TO
25 KNOTS TONIGHT...BUT THEN INCREASE TO 20 TO 25 KNOTS TUESDAY
MORNING. AS THE PRESSURE GRADIENT ACROSS THE AREA WEAKENS A
LITTLE TUESDAY AFTERNOON AND TUESDAY NIGHT...THE WINDS SHOULD
DIMINISH BELOW LAKE WIND ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 181426
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1026 AM EDT MON MAY 18 2009

...LAKE WIND ADVISORY THROUGH TUESDAY...

.A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL PRODUCE BREEZY 
CONDITIONS ON AREA LAKES.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
190000-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-090519T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1026 AM EDT MON MAY 18 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. 

STRONG NORTHEASTERLY WINDS AROUND 20 TO 25 KNOTS ARE EXPECTED ON
AREA LAKES TODAY THROUGH TUESDAY. WIND GUSTS AT TIMES WILL BE
NEAR 30 KNOTS. THE WINDS SPEEDS ACROSS THE LAKES WILL DIMINISH TO
15 TO 25 KNOTS TONIGHT...BUT THEN INCREASE TO 20 TO 25 KNOTS
TUESDAY MORNING. AS THE PRESSURE GRADIENT ACROSS THE AREA WEAKENS
A LITTLE TUESDAY AFTERNOON AND TUESDAY NIGHT...THE WINDS SHOULD
DIMINISH BELOW LAKE WIND ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 181917
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT MON MAY 18 2009


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
191030-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-090519T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
317 PM EDT MON MAY 18 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. 

STRONG NORTHEASTERLY WINDS AROUND 20 TO 25 KNOTS ARE EXPECTED ON
AREA LAKES THROUGH TUESDAY. THE WINDS SPEEDS ACROSS THE LAKES
WILL DIMINISH TO 15 TO 25 KNOTS TONIGHT...BUT THEN INCREASE TO 20
TO 25 KNOTS TUESDAY MORNING. AS THE PRESSURE GRADIENT ACROSS THE
AREA WEAKENS A LITTLE TUESDAY AFTERNOON AND TUESDAY NIGHT...THE
WINDS SHOULD DIMINISH BELOW LAKE WIND ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 190808
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
408 AM EDT TUE MAY 19 2009

...LAKE WIND ADVISORY IN EFFECT THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT ACROSS THE REGION WILL PRODUCT BREEZY
CONDITIONS. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
192000-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-090519T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
408 AM EDT TUE MAY 19 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

STRONG NORTHEASTERLY WINDS FROM 15 TO 25 KNOTS WITH GUSTS TO NEAR
30 KNOTS ARE EXPECTED ON AREA LAKES THROUGH THIS EVENING. THE
WIND SPEEDS ACROSS THE LAKES WILL DIMINISH BELOW LAKE WIND
ADVISORY CRITERIA BY LATER THIS EVENING...HOWEVER BREEZY
CONDITIONS WILL CONTINUE OVERNIGHT INTO WEDNESDAY. WINDS WILL BE
FROM THE NORTHEAST AT 10 TO 20 KNOTS TONIGHT THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 191524
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1124 AM EDT TUE MAY 19 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT ACROSS THE REGION WILL PRODUCT BREEZY
CONDITIONS.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
192300-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-090519T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1124 AM EDT TUE MAY 19 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO NEAR 30
KNOTS ARE EXPECTED ON AREA LAKES THROUGH THIS EVENING AS A STRONG 
PRESSURE GRADIENT REMAINS IN PLACE BETWEEN HIGH PRESSURE TO THE
NORTH AND DEVELOPING LOW PRESSURE TO THE SOUTH.

WIND SPEEDS ACROSS THE LAKES WILL DIMINISH BELOW LAKE WIND
ADVISORY CRITERIA THIS EVENING. HOWEVER...BREEZY CONDITIONS WILL
CONTINUE OVERNIGHT INTO WEDNESDAY. WINDS WILL BE FROM THE
NORTHEAST AT 10 TO 20 KNOTS TONIGHT THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 191915
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
315 PM EDT TUE MAY 19 2009


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
200315-
/O.EXT.KCAE.LW.Y.0021.000000T0000Z-090520T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
315 PM EDT TUE MAY 19 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT WEDNESDAY. 

STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO NEAR
30 KNOTS ARE EXPECTED ON AREA LAKES THROUGH WEDNESDAY EVENING AS A
STRONG PRESSURE GRADIENT REMAINS IN PLACE BETWEEN HIGH PRESSURE TO
THE NORTH AND DEVELOPING LOW PRESSURE TO THE SOUTH.

WIND SPEEDS ACROSS THE LAKES WILL DIMINISH BELOW LAKE WIND
ADVISORY CRITERIA SHOULD DIMINISH BY EARLY WEDNESDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 200240
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1040 PM EDT TUE MAY 19 2009

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201045-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-090520T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1040 PM EDT TUE MAY 19 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT WEDNESDAY. 

STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO NEAR
30 KNOTS ARE EXPECTED ON AREA LAKES THROUGH WEDNESDAY EVENING AS
A STRONG PRESSURE GRADIENT REMAINS IN PLACE BETWEEN HIGH PRESSURE
TO THE NORTH AND DEVELOPING LOW PRESSURE TO THE SOUTH.

WIND SPEEDS ACROSS THE LAKES WILL DIMINISH BELOW LAKE WIND
ADVISORY CRITERIA WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 200802
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
402 AM EDT WED MAY 20 2009

...LAKE WIND ADVISORY THROUGH THIS EVENING...

.A TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS ACROSS
THE AREA LAKES.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
202000-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-090520T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
402 AM EDT WED MAY 20 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO NEAR
30 KNOTS ARE EXPECTED ON AREA LAKES THROUGH THIS EVENING AS A
STRONG PRESSURE GRADIENT REMAINS IN PLACE BETWEEN HIGH PRESSURE TO
THE NORTH AND DEVELOPING LOW PRESSURE TO THE SOUTH.

WIND SPEEDS ACROSS THE LAKES WILL DIMINISH BELOW LAKE WIND
ADVISORY CRITERIA LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 201918
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
318 PM EDT WED MAY 20 2009


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
210330-
/O.EXT.KCAE.LW.Y.0021.000000T0000Z-090521T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
318 PM EDT WED MAY 20 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THURSDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT THURSDAY. 

STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO NEAR
30 KNOTS ARE EXPECTED ON AREA LAKES THROUGH THURSDAY EVENING AS A
STRONG PRESSURE GRADIENT REMAINS IN PLACE BETWEEN HIGH PRESSURE TO
THE NORTH AND DEVELOPING LOW PRESSURE TO THE SOUTH.

WIND SPEEDS ACROSS THE LAKES WILL DIMINISH BELOW LAKE WIND
ADVISORY CRITERIA BY EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 210326
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1126 PM EDT WED MAY 20 2009

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
210430-
/O.CAN.KCAE.LW.Y.0021.000000T0000Z-090521T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1126 PM EDT WED MAY 20 2009

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY.

WINDS ON AREA LAKES HAVE DIMINISHED TO AROUND 10 KNOTS WITH A FEW
GUSTS TO 15 KNOTS. AS A RESULT THE LAKE WIND ADVISORY HAS BEEN
CANCELLED. WINDS THURSDAY AFTERNOON WILL BE EASTERLY AT 10 TO 15
KNOTS WITH A FEW GUSTS TO 20 KNOTS.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at May 17, 2:45 PM EDT, 11 minutes earlier.

Area forecast discussion, May 17, 2:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT SUN MAY 17 2009

.SYNOPSIS...

A MOIST SOUTH AIRFLOW WILL CONTINUE ACROSS THE AREA AHEAD OF A
COLD FRONT EARLY TODAY. THE COLD FRONT WILL GRADUALLY PUSH
SOUTHEAST ACROSS THE AREA FROM LATER MORNING THROUGH THE
AFTERNOON. A COOL WEDGE OF HIGH PRESSURE WILL BUILD DOWN BEHIND
THE FRONT INTO MONDAY.

&&

.NEAR TERM /THROUGH MONDAY/...

LATEST ANALYSIS SHOWS THE COLD FRONT JUST PUSHING THROUGH THE
NORTHERN MIDLANDS AT THIS TIME WITH OTHER OUTFLOW BOUNDARIES
FLOATING AROUND THE AREA. SCATTERED CONVECTION HAS DEVELOPED WITH
DAYTIME HEATING AND IS EXPECTED TO CONTINUE TO EXPAND IN COVERAGE.
WILL CARRY CATEGORICAL POPS LATE THIS AFTERNOON AND EVENING AND
GRADUALLY LOWER POPS FROM NORTHWEST TO SOUTHEAST THROUGH THE
NIGHT. SEVERE THREAT LOOKS LIMITED GIVEN A MOIST ADIABATIC
SOUNDING WITH ABOVE NORMAL PRECIPITABLE WATER VALUES...BUT THERE
HAVE BEEN A FEW ISOLATED STORMS WITH DEEP UPDRAFTS AND CANNOT RULE
OUT AN ISOLATED SEVERE STORM. WILL HAVE TO BE MINDFUL OF ISOLATED AREAS
WHICH HAVE SEEN ROUNDS OF RAIN OVER THE PAST FEW DAYS WITH SLOW
MOVING...EFFICIENT RAIN PRODUCERS THIS AFTERNOON.

TEMPERATURES DROP OFF SIGNIFICANTLY BEHIND THE FRONT AS CLT IS
DOWN TO 62 DEGREES ALREADY...AND LOWS TONIGHT WILL BE QUITE CHILLY
COMPARED TO THE PAST FEW NIGHTS. DESPITE CLOUDS AND INCREASING
WINDS BEHIND THE FRONT...TEMPERATURES SHOULD STILL DIP DOWN INTO
THE 40S TO LOWER 50S. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT
AND INCREASE LATE TONIGHT AS THE PRESSURE GRADIENT BEGINS TO
STRENGTHEN AS THE FRONT PUSHES THROUGH AND HIGH PRESSURE BUILDS
IN. WILL POST A LAKE WIND ADVISORY BEGINNING AT 4 AM AND CONTINUE
IT THROUGH 8 PM MONDAY. EXPECT GOOD MIXING OVER THE WARM LAKES
WITH COLD ADVECTION TONIGHT AND THEN ON MONDAY WITH GOOD MIXING
DURING THE DAYTIME. HIGHS ON MONDAY WILL BE SOME 10-12 DEGREES
BELOW NORMAL AND WILL BE A BIT WARMER IN THE WESTERN MIDLANDS AS
CLOUDS WILL BE SLOWER TO CLEAR THE EASTERN COUNTIES. HIGH PRESSURE
BUILDING IN SHOULD PREVENT ADDITIONAL PRECIPITATION ON MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...

HIGH PRESSURE WILL SETTLE ACROSS THE MID ATLANTIC STATES MONDAY
NIGHT INTO TUESDAY...WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG
THE OLD FRONTAL BOUNDARY NEAR SOUTH FLORIDA IN THE EASTERN GULF OF
MEXICO.  WE CAN EXPECT MAINLY CLEAR SKIES MONDAY NIGHT INTO TUESDAY
AND WILL SEE QUITE COOL TEMPERATURES EARLY TUESDAY MORNING...WITH
LOWS DROPPING INTO THE 40S TO NEAR 50.  THIS WILL NOT BE AN IDEAL
RADIATIONAL COOLING SITUATION...DUE TO INCREASING PRESSURE GRADIENT
WINDS...OTHERWISE THE LOWS COULD BE EVEN COLDER.

TUESDAY SHOULD BE A VERY PLEASANT SPRING-LIKE DAY WITH MOSTLY SUNNY
SKIES AND TEMPERATURES TOPPING OUT IN THE 70S...BEFORE CLOUDS BEGIN
TO MOVE BACK OVER THE AREA TUESDAY NIGHT.  TUESDAY NIGHT INTO
WEDNESDAY AND WEDNESDAY NIGHT WILL FEATURE INCREASING CLOUDS AS AN
UPPER LOW DEVELOPS OVER THE EASTERN GULF AND BEGINS TO LIFT
NORTHWESTWARD TOWARDS THE GULF COAST STATES.  THIS WILL RESULT IN
DEEP EAST TO SOUTHEASTERLY FLOW TO MOVE OVER THE AREA BY WEDNESDAY
NIGHT...INCREASING THE CHANCE FOR PRECIPITATION.  TEMPERATURES ON
WEDNESDAY SHOULD BE A BIT WARMER THAN TUESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT WITH THE OVERALL UPPER
PATTERN DURING THE EXTENDED PERIODS...ALTHOUGH THERE ARE SOME
DIFFERENCES IN TIMING REGARDING THE HARDER TO FORECAST DETAILS
WITHIN THE LARGER PATTERN.

A GENERAL ZONAL FLOW ACROSS THE NORTHERN CONUS WILL KEEP THE
WESTERLIES WELL TO THE NORTH OF THE FORECAST AREA DURING THIS
PERIOD...HOWEVER A CUTOFF LOW IS EXPECTED TO DEVELOP ALONG THE
FRONTAL BOUNDARY OVER THE EASTERN GULF OF MEXICO AND LIFT
NORTHWESTWARD INTO THE GULF COAST STATES ON THURSDAY.  THIS WILL
RESULT IN DEEP EAST TO SOUTHEASTERLY FLOW OFF THE ATLANTIC WHICH
WILL USHER IN ABUNDANT MOISTURE THROUGH THE DEPTH OF THE
ATMOSPHERE.  THERE STILL REMAINS A BIT OF UNCERTAINTY REGARDING THE
DETAILS OF INDIVIDUAL DISTURBANCES THAT WILL BE ROTATING AROUND THE
UPPER LOW AND EXACT TIMING WHICH COMPLICATES THE FORECAST...BUT WE
SHOULD SEE A HIGHEST CHANCES FOR PRECIPITATION ON THURSDAY INTO
THURSDAY NIGHT. LOWER CHANCES OF PRECIPITATION ARE EXPECTED OVER
THE WEEKEND AS THE UPPER LOW OPENS AND WEAKENS AS IT MOVES AWAY
FROM THE FORECAST AREA.

TEMPERATURES WILL BE A LITTLE COOLER THAN NORMAL ON
THURSDAY BUT WILL MODERATE BACK TO NORMAL VALUES HEADING INTO AND
THROUGH THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

BACK DOOR MOVING THROUGH NORTH PART OF AREA 18Z-20Z THIS
AFTERNOON. GOOD MOISTURE FLUX ALONG AND AHEAD OF FRONT SHOULD HELP
TO GENERATE PLENTY OF SHOWERS 18Z THIS AFTERNOON THROUGH 04Z
TONIGHT. STRONG THETA-E ADVECTION HAS NOW SHIFTED TO THE SOUTHERN
AND EASTERN PARTS OF AREA FROM NEAR OGB TO UP TO SSC. STRONGEST
THUNDERSTORMS ARE EXPECTED THIS LOCATION 18Z-22Z UNTIL COLD FRONT
PROGRESSES FARTHER TO THE SOUTH. MVFR CONDITIONS IN SHOWERS MOST
LOCATIONS 18Z-04Z. MORE WIDESPREAD IFR CONDITIONS POSSIBLE 18Z-04Z
IN SOUTHERN AND EASTERN LOCATIONS LIKE OGB AND SSC. 04Z-14Z LATE
TONIGHT AND MONDAY MORNING...MVFR CONDITIONS FOR CIGS 2-3 KFT BUT
VSBYS 7 MILES OR BETTER BEHIND THE FRONT. AFTER 14Z MONDAY
MORNING VFR CONDITIONS.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS ARE EXPECTED
DURING THE EXTENDED PERIOD.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 4 AM TO 8 PM EDT MONDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 4 AM TO 8 PM EDT MONDAY FOR GAZ040-
     063>065-077.

&&

SYNOPSIS...HC
NEAR TERM...HC
SHORT TERM...HC
LONG TERM...HC
AVIATION...TH
Hazardous weather outlook, May 17, 4:47 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
447 AM EDT SUN MAY 17 2009

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-180900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
447 AM EDT SUN MAY 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN MAY OCCUR AT TIMES TODAY AND TONIGHT WITH PONDING OF
WATER IN POOR-DRAINAGE AREAS. THE RAIN WILL BE ASSOCIATED WITH A
STRONG COLD FRONT. IT WILL BECOME BREEZY BEHIND THE FRONT. A LAKE
WIND ADVISORY MAY BE NEEDED LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LAKE WIND ADVISORY MAY BE NEEDED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:44 PM EDTAreal Flood AdvisoryCAEClarendon, Orangeburg2 hr

Nearby

Lake Wind Advisories in South Carolina, 2009Lake Wind Advisories in Georgia, 2009Every lake wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.